Duke Mathematical Journal

Derivations of von Neumann algebras into the compact ideal space of a semifinite algebra

Sorin Popa and Florin Rădulescu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 57, Number 2 (1988), 485-518.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46L40: Automorphisms
Secondary: 46L10: General theory of von Neumann algebras


Popa, Sorin; Rădulescu, Florin. Derivations of von Neumann algebras into the compact ideal space of a semifinite algebra. Duke Math. J. 57 (1988), no. 2, 485--518. doi:10.1215/S0012-7094-88-05722-5. https://projecteuclid.org/euclid.dmj/1077307046

Export citation


  • [1] R. G. Douglas, Banach Algebra Techniques in Operator Theory, Academic Press, New York and London, 1972.
  • [2] B. E. Johnson, R. V. Kadison, and J. R. Ringrose, Cohomology of operator algebras. III. Reduction to normal cohomology, Bull. Soc. Math. France 100 (1972), 73–96.
  • [3] B. E. Johnson and S. K. Parrott, Operators commuting with a von Neumann algebra modulo the set of compact operators, J. Functional Analysis 11 (1972), 39–61.
  • [4] V. Kaftal and G. Weiss, Compact derivations relative to semifinite von Neumann algebras, preprint, 1984.
  • [5] F. J. Murray and J. von Neumann, On rings of operators. IV, Ann. of Math. (2) 44 (1943), 716–808.
  • [6] S. Popa, On a problem of R. V. Kadison on maximal abelian $\ast$-subalgebras in factors, Invent. Math. 65 (1981), no. 2, 269–281.
  • [7] S. Popa, The commutant modulo the set of compact operators of a von Neumann algebra, J. Funct. Anal. 71 (1987), no. 2, 393–408.
  • [8] S. Popa, Singular maximal abelian $\ast$-subalgebras in continuous von Neumann algebras, J. Funct. Anal. 50 (1983), no. 2, 151–166.
  • [9] S. Strătilă and L. Zsido, Lectures on von Neumann Algebras, Editura Academiei, Bucharest and Abacus Press, London, 1979.
  • [10] H. Umegaki, Conditional expectation in an operator algebra, Tôhoku Math. J. (2) 6 (1954), 177–181.
  • [11] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959.